MAUDE Adverse Event Report: EXACTECH, INC. COCR FEM HEAD 32MM +7 OFFSET 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. COCR FEM HEAD 32MM +7 OFFSET 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number COCR FEM HEAD 32MM +7 OFFSET 12/14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 02/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products nv gxl linr, ntrl, 32mm id, group 2 cups (cat# 130-32-52 / serial# (b)(4)).Alteon 6.5mm screw, 20mm (cat# 180-65-20 / serial# (b)(4)).Alt ha s clr ext sz 6 (cat# 190-31-06 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 3.5 years post initial tha, this male patient was brought back for right hip osteolysis.The patient was complaining of pain, and it was evident in the x rays.The femur was dislocated.The femoral head removed.The poly liner removed using a bone screw.The acetabular screw was removed.The cup was found to be well fixed.A new xle liner was implanted, 36mm id lipped.The stem was checked found to be loose.It was removed and a 19x245 monobloc was implanted with a 36+3.5 biolox head.There was no breakage of device and no surgical delay/prolongation.Patient was last known to be in stable condition following the event.X-rays attached.The devices will be return.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported was likely the result of an insufficient bond between the femoral stem and the femoral bone, which led to the reported pain and osteolysis.The most probable root cause associated with the reported event of ¿osteolysis¿ is associated with destruction or disappearance of bone tissue likely related to weakened integration of an implant at the bone-implant interface.

Brand Name
COCR FEM HEAD 32MM +7 OFFSET 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key13732970
Report Number1038671-2022-00237
Device Sequence Number17408954
Product Code JDI
UDI-Device Identifier10885862026859
UDI-Public10885862026859
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K041906
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2023
Device Model NumberCOCR FEM HEAD 32MM +7 OFFSET 12/14
Device Catalogue Number142-32-07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale